How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11059
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I'm having menstrual problems. I started having problems

Customer Question

I'm having menstrual problems. I started having problems when I became tapering off Klonopin. For the last two cycles, I bleed off and on for a week and a half. The bleeding starts off light, and then gets heavier. After five days, I begin to have a normal looking menstrual flow. This time, though, the color of the blood is different. It looks kind of a pinky red which I have never seen before in my 21 years of having a period.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

How regular have your last 2 cycles been coming?

Do you use anything for birth control?

When was your last pelvic exam? Thank you.

Customer: replied 1 year ago.
About 4.5 weeks. Don't know how to calculate because of light bleeding beforehand. No birth control. Celibate. Last pelvic exam six months ago.
Expert:  Dr. Norm S. replied 1 year ago.

It sounds like the bleeding is due to irregular hormones. The irregular hormones are probably mostly due to your age, and stress or tapering the Klonopin may have something to do with it.

Most likely the prolonged bleeding is due to some extra buildup of your uterine lining due to the hormonal changes. That's usually easily treated using progesterone pills.

I would recommend seeing a doctor. Assuming that your exam is normal, he/she may give your some progesterone pills to see if that clears up the bleeding.

If so, that's likely the end of it, although it might occur again later.

If that doesn't clear up the bleeding, then you may need further investigation, such as ultrasound, endometrial biopsy (thin tube through the cervix to sample the uterine lining), etc. Best wishes.